# SDR DXTA2013092505520

- Difficulty date: September 25, 2013
- Submitted: September 30, 2013
- Operation: Air carrier
- Aircraft: N603QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605203
- Aircraft time: 10,339 hours, 8,349 cycles
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: 38007221
- Part serial: P353
- Condition: Failed
- Part time: 7,495 hours, 9,382 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING PREFLIGHT,  HEARD AN EXPLOSIVE BANG FOLLOWED BY A NOISY APU SHUTDOWN AND IMMEDIATE INFLUX OF THICK SMOKE IN THE ACFT'S INTERIOR.  REAR BAY HAD NO SMOKE PRESENT, BUT A LINEMAN OBSERVED SPARKS/FLAMES COMING OUT OF THE APU EXHAUST WHEN EXPLOSION OCCURRED.  REMOVED AND REPLACED APU IAW MM 49-10-00 LEAK & OPS CHECKED GOOD.
